From Waupun, Wisconsin, USA:
I have a patient who has brittle diabetes, and his physician ordered blood sugar checks at 7:00am 11:00am, noon 3:00 pm and 8:00 pm. At noon his blood sugar was 45 mg/dl [2.5 mmol/L], and he was told to give 3 units of Regular insulin. However, five minutes later the doctor said he meant to give 2 units of Regular insulin. Is there a danger or problem with the patient receiving the 1 extra unit?
It's a relatively minor error. Extra insulin can always cause potential hypoglycemia, of course.
Original posting 30 Jan 2003
Posted to Insulin
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.